MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER
Model Number 1009666J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed posterior descending branch of the right coronary artery (rca).The bmw universal ii guide wire (gw) was used in the procedure; however, during removal, the guide wire met with resistance with the catheter.Force was applied, which resulted in the distal tip of the guide wire to become separated.The separated tip was not able to be removed from the patient and was embedded in the distal portion of the vessel.A delay in the procedure was also reported.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.A review of production records and the complaint handling database was not performed because the part/lot numbers were not reported.Reportedly, during removal, when the guide wire met with resistance, force was applied.It should be noted that the hi-torque guide wires for ptca, pta, and stents instructions for use (ifu) states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Do not: push, auger, withdraw, or torque a guide wire that meets resistance.The deviation of the ifu likely caused/contributed to the reported tip material separation.The investigation was unable to determine a conclusive cause for the reported difficulties or patient effect; however, the subsequent treatment appears to be related to operational circumstances.It was reported that the met resistance with the catheter during advancement.Factors that may contribute to difficulty advancing a catheter over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the catheter or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulty during advancement.Additionally, it is possible that manipulation of the guide wire using force, when resistance was met, contributed to the reported material separation.The separated portion of the guide wire was embedded in the distal portion of the vessel.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D4: the udi is not known as the part and lot number were not provided.H6: device code 2017 - against resistance.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.Reportedly, during removal, when the guide wire met with resistance force was applied.It should be noted that the hi-torque guide wires for ptca, pta, and stents instructions for use (ifu) states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Do not: push, auger, withdraw, or torque a guide wire that meets resistance.The deviation of the ifu likely caused/contributed to the reported tip material separation.The investigation was unable to determine a conclusive cause for the reported difficulties or patient effect; however, the subsequent treatment appears to be related to operational circumstances.It was reported that the met resistance with the catheter during advancement.Factors that may contribute to difficulty advancing a catheter over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the catheter or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulty during advancement.Additionally, it is possible that manipulation of the guide wire using force, when resistance was met, contributed to the reported material separation.The separated portion of the guide wire was embedded in the distal portion of the vessel.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.D4: mode number updated from unk to 1009666j.D4: catalog number update from unk to 1009666j.D4: lot number updated from unknown to 2091671.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that the procedure was to treat a 90% stenosed posterior descending branch of the right coronary artery (rca).During removal, when the guide wire met with resistance, force was applied.The separated portion of the gw was embedded in the distal portion of the vessel.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20497285
Report Number2024168-2024-12374
Device Sequence Number3601333
Product Code DQX
UDI-Device Identifier08717648118777
UDI-Public(01)08717648118777(17)240831(10)2091671
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number1009666J
Device Catalogue Number1009666J
Device Lot Number2091671
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown